I have a question and am looking for some insight. My son is 12, he is a hair shorter than me now (I am 5' 9"), but he is what I would consider to be obese. When he was 7, he developed a rash on both of his arms in the form of a circle on the outer portion of the upper arms. His eyes became swollen, so I took him the E.R. While there, one doctor said he had pink eye, and I kindly asked if there was someone else to see him b/c I disagreed. Well low and behold it wasn't pink eye and no one knew why he had those two almost identical rashes on his arms. They put him on prednisone, which took down the swelling, but did nothing for the rash. So they put him on a higher dose, and it seem to work. He went to his f/u app't, which was uneventful. He gain alot of weight which I know now after going through school, is d/t the steroids, but he never lost it. I have been reading about the effects of long term/ high doses of steroid therapy and most of the material says that a person should lose the weight within a few weeks/months. This never happened. When I look at him, he has the look of someone with cushing's (buffalo hump, abdominal obesity, moon face), but he doesn't have the skin discolorations. But when I bring this up to his docs, I get brushed off:angryfire . I wanted his cortisol levels to be drawn. I am no doctor, but I just keep feeling like somthing isn't right.... We don't eat a high fat diet, I'm vegetarian by choice, but when I cook anything most of the time it baked, he get plenty of water, veggies, fruits and he is active. He's just not losing the weight. He does c/o h/a on occasion, and some nosebleeds. Which can be HTN. Had his b/p check and they say his is fine, but what if it only HAPPENS sporatically!!!!! I am freaking out. I have state medical, so he usually sees a different doc. everytime. Please comments on what to do....
Jan 21, '07
We can't give medical advice here; so if it were me, I would push for an endocrinology specialist. Camp out until you get a referral if you need one, or just make an appointment directly.
Jan 21, '07
that is what I am considering. I mean it has been too long, and still no change.
Jan 21, '07
Hi Darcie - I am so sorry for your son's troubles. Believe me, I take them serisously. Sometimes there is something to be said about the big city teaching hospitals where you can get multiple opinions in one sitting. I am so sorry but All Nurses can't provide medical advice. I wish you and your son the best. Take care.
Must Read Topics